MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDOS INTERNATIONAL SARL GALAXY G3; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number GLY120410
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that while the 4mm x 10cm galaxy g3 (gly120410 / 30790697) was being prepared before insertion into the microcatheter, ¿the physician experienced that the flush was not done enough [despite] several tries of flushing through flush holes.The coil was not delivered smoothly, and he felt strong resistance while pushing the coil into the sl-10® microcatheter (stryker).¿ the physician removed the coil from the microcatheter and replaced it with a ¿same like¿ product and the procedure was successfully completed.There was no negative patient impact.Multiple attempts to obtain product for analysis and obtain additional information were unsuccessful.If product is returned or information provided at a later date, the file will be updated accordingly.The complaint file was reopened to receive the returned product.The product was received on 14-oct-2024.Based on the result of the product analysis completed on 31-oct-2024, the reported issue meets usfda reporting criteria under 21 cfr 803 as a "malfunction.".
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone is not available / reported.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 4mm x 10cm galaxy g3 was received contained in the decontamination pouch.Visual inspection was performed.The core wire was observed kinked and protruded from the introducer.Microscopic inspection was performed.It was noted that the coil was no longer attached to the resistance heating (rh) coil, and it was not returned for evaluation.The rh coil was not softened, indicating that detachment has not been initiated and the coil was prematurely detached.The issue reported regarding strong resistance felt while delivering the coil could not be evaluated through functional testing as the coil must still be attached to the delivery system to perform a functional analysis; however, the complaint can be confirmed based on the prematurely detached condition of the coil, which indicates that use of excessive force had been applied to the device in an attempt to overcome the difficulties experienced.No further evaluation of contributing factors can be conducted without the embolic coil.It is possible that other clinical and procedural factors not described in this complaint may have contributed to the reported failure.The kinked condition found on the core wire is suspected to have appeared during the post-operational handling of the device since it was not originally reported in the complaint.This condition is not considered related to the reported issue.A review of manufacturing documentation associated with this lot (30790697) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) contains the following precautions: if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.If repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key20582871
Report Number3008114965-2024-01058
Device Sequence Number15631875
Product Code KRD
UDI-Device Identifier10886704077473
UDI-Public(01)10886704077473(11)220504(17)250430(10)30790697
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue NumberGLY120410
Device Lot Number30790697
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2024
Initial Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10® MICROCATHETER (STRYKER)
Patient SexUnknown